MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect Access Solution for FARADRIVE; dilator, vessel, for percutaneous catheterization

BOSTON SCIENTIFIC CORPORATION VersaCross Connect Access Solution for FARADRIVE; dilator, vessel, for percutaneous catheterization
Model Number VXAK0041
Medical Device Problem Codes Positioning Failure (1158); Difficult to Advance (2920)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 07/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced cardiac tamponade and hypotension.The procedure was cancelled.A faradrive sheath and a versacross connect access solution for faradrive were selected to perform a pulse field ablation for the isolation of pulmonary veins to treat atrial fibrilation.A cardiac tamponade occurred during transeptal access.The physician had access with the patient heparinized to a target of 350 act.A non-boston scientific catheter was sitting in the right ventricle during transeptal.Ice was introduced into the right atrium first and base line cardiac characteristics were assessed with no fluid apparent at baseline in the pericardial space.Access was obtained with a 10f sheath which was then upsized to the faradrive over the versacross wire.The pigtail of the versacross wire was sitting up in the superior vena cava (svc).The faradrive drive sheath was advanced up to the superior vena cava (svc).The physician proceeded to perform a drop down onto the fossa ovalis under flouroscopic and ice guidance.Tenting on the fossa ovalis was confirmed and the physician crossed into the left atrium (la) with the versacross wire confirmed under ice.The patient had a lipomatus septum making it difficult to advance the sheath and dilator across.The physician pulled the wire back into the right atrium and placed the pigtail back into the svc to reattempt the drop down.There were 3 more drop downs attempted without rf energy delivered.Blood pressure began to drop, and the pericardium was checked under ice.A large effusion was observed.Protamine was given and a pericardiocentesis was performed with 700 ml of blood was removed from the pericardial space.The patient was admitted in stable condition and is expected to fully recover.
 
Additional Manufacturer Narrative
Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress.If additional information is obtained, supplemental report will be submitted.

Brand Name
VersaCross Connect Access Solution for FARADRIVE
Common Device Name
dilator, vessel, for percutaneous catheterization
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key25796582
Report Number2124215-2026-36956
Device Sequence Number5852155
Product Code DRE
UDI-Device Identifier00685447019046
Combination Product (Y/N)N
Initial Reporter StateON
Initial Reporter CountryCA
PMA/510(K) Number
K233647
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXAK0041
Device Catalogue NumberVXAK0041
Device Lot Number0038000723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2026
Supplement Date Received by Manufacturer07/09/2026
08/30/2026
Initial Report FDA Received Date07/13/2026
Supplement Report FDA Received Date08/06/2026
09/15/2026
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown